Catalog Home Page

A note on waveless subcritical flow past a submerged semi-ellipse

Hocking, G.C., Holmes, R.J. and Forbes, L.K. (2013) A note on waveless subcritical flow past a submerged semi-ellipse. Journal of Engineering Mathematics, 81 (1). pp. 1-8.

Link to Published Version: http://dx.doi.org/10.1007/s10665-012-9594-5
*Subscription may be required

Abstract

The flow of water over a broad obstruction usually creates a downstream wave train. However, it has been shown that for some objects and discrete values of flow rate and height and length of the obstruction, there are no downstream waves - and hence zero wave drag on the object. Here we revisit this problem and complete an examination of the parameter space for flow over a semi-ellipse. A rich pattern of waveless solutions that merge into each other is detected.

Publication Type: Journal Article
Murdoch Affiliation: School of Chemical and Mathematical Science
Publisher: Springer
URI: http://researchrepository.murdoch.edu.au/id/eprint/13441
Item Control Page Item Control Page